Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 19, NWS Cleveland, OH

April 25, 2018

NWS Cleveland, OH issued this small craft advisory at Apr 25, 2018, 4:00 AM EDT. It took effect at Apr 25, 2018, 6:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2018, 4:00 AM EDT (08:00 UTC)
In effect from
Apr 25, 2018, 6:00 PM EDT
Expired
Apr 26, 2018, 3:28 AM EDT
In force
9 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

157 
WHUS71 KCLE 250800
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
400 AM EDT Wed Apr 25 2018

LEZ146>148-251600-
/O.NEW.KCLE.SC.Y.0019.180425T2200Z-180426T0800Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
400 AM EDT Wed Apr 25 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
EDT THURSDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 6 PM this evening to 4 AM
EDT Thursday.

* WINDS...Northwest 10 to 20 knots with gusts up to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
4 follow-up statements
339 
WHUS71 KCLE 251337
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
937 AM EDT Wed Apr 25 2018

LEZ145-252145-
/O.EXA.KCLE.SC.Y.0019.180425T2200Z-180426T0800Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
937 AM EDT Wed Apr 25 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
EDT THURSDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 6 PM this evening to 4 AM
EDT Thursday.

* WINDS...North 10 to 20 knots. 

* WAVES...2 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ146>148-252145-
/O.CON.KCLE.SC.Y.0019.180425T2200Z-180426T0800Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
937 AM EDT Wed Apr 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 4 AM EDT THURSDAY...

* WINDS...Northwest 10 to 20.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
815 
WHUS71 KCLE 251947
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
347 PM EDT Wed Apr 25 2018

LEZ149-260400-
/O.EXA.KCLE.SC.Y.0019.180425T2200Z-180426T0800Z/
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
347 PM EDT Wed Apr 25 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 4 AM EDT Thursday.

* WINDS...Northwest 10 to 20 knots.

* WAVES...2 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ145>148-260400-
/O.CON.KCLE.SC.Y.0019.180425T2200Z-180426T0800Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
347 PM EDT Wed Apr 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WINDS...Northwest 10 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
288 
WHUS71 KCLE 260050
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
850 PM EDT Wed Apr 25 2018


LEZ145>149-260800-
/O.CON.KCLE.SC.Y.0019.000000T0000Z-180426T0800Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
850 PM EDT Wed Apr 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WINDS...Northwest 10 to 20 knots with gusts up to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners... especially those operating smaller 
vessels...should stay in port during these conditions.

&&

$$
464 
WHUS71 KCLE 260728
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
328 AM EDT Thu Apr 26 2018

LEZ145>149-260830-
/O.CAN.KCLE.SC.Y.0019.000000T0000Z-180426T0800Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
328 AM EDT Thu Apr 26 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory. 

Winds and waves have subsided and therefore the small craft
advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 3:51 AM EDT, 9 minutes earlier.

Area forecast discussion, Apr 25, 3:51 AM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
351 AM EDT Wed Apr 25 2018

.SYNOPSIS...
Low pressure over North Carolina will track northeast along the
Atlantic coast today drawing a cold front east across the local
area. High pressure will build across the region tonight
and Thursday ahead of a cold front that will move east across
the region on Friday. A second cold front will quickly follow
Friday night as another low drops across the Great Lakes.

&&

.NEAR TERM /TODAY THROUGH THURSDAY/...
Low pressure over North Carolina will track northeast to New
Jersey by evening. Moisture over the region early today will get
pulled east with the low through the day as high pressure
builds in from the west. Low level moisture however will be slow
to exit. Will keep clouds in the east through the day and break
up clouds west during the afternoon. Will begin with likely to
categorical pops east and chance pops elsewhere for light rain.
For the afternoon will drop the east to a chance and remove pops
west. Overnight, both the NAM and GFS hold onto low level
moisture northeast while drying out the rest of the area. Based
on this will hold onto clouds east/northeast much of the night
with clearing continuing elsewhere. For Thursday again both
models actually expand 850mb rh 80% or better across the area
although given high pressure will be over the area will side
with the optimists and go with PC.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SUNDAY/...
A southern
stream system that largely bypasses the Ohio Valley Thursday
will shift across the Appalachians and move to the mid- Atlantic
coast Friday. That will leave high pressure weakly in place
across the local area Thursday night. A weak cold front, lacking
in moisture and much lift, will cross the area on Friday. This
may bring an isolated or scattered shower with it. It has been
consistently advertised as having limited impact. A stronger
shortwave digs into the base of the trough across the Great
Lakes later Friday. This has a little more potency and may bring
a shower to northern OH/nw PA Friday night into Saturday
morning. Then Sunday we begin the transition to ridging aloft
with high pressure at the surface. Temperatures will be near
normal Thursday night/Friday, slide back some for Saturday and
then begin to warm for Sunday. Sub- freezing lows are possible
Saturday night across northeast OH/nw PA especially if we get as
much clearing as we are expecting.

&&

.LONG TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Early next week is looking to be terrific. High pressure sets up
across the southeast U.S./Bermuda by Tuesday. The ridge aloft builds
into Tuesday and southerly flow will bring much warmer temperatures
to the region. Precip will stay out of the forecast.

&&

.AVIATION /06Z Wednesday THROUGH Sunday/...
Low pressure over North carolina will turn northeast and move up
the east coast today. Moisture associated with the system has
spread light rain with MVFR and IFR restrictions across the
area. Most IFR was across western OH, west of an inverted
surface trough. Am expecting the IFR to spread east late tonight
and Wednesday morning as the trough pulls east out of the area.
Expecting a mix of MVFR and IFR Wednesday morning with
conditions lifting to MVFR most places late morning into
afternoon. Expect improvement to VFR from the west mid/late
afternoon.

OUTLOOK...Non-VFR Wednesday evening into early Thursday mainly
east.

&&

.MARINE...
Areas of fog will remain on the lake until the cold front across
southeast MI crosses today. That cold frontal passage will shift
winds around to the north-northwest and increase them to 15 to 20
knots for a short time this afternoon/evening. This will be enough
for a short small craft advisory across the central third of the
nearshore waters this evening. After this brief uptick in winds
conditions settle with high pressure shifting over the lake for
Thursday/Thursday night. A weak cold front crosses the lake Friday
followed by another late Friday night/early Saturday morning. This
will make for a little chop across the east half of the lake on
Saturday. High pressure builds across the Ohio Valley and lower
lakes for Sunday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 6 PM this evening to 4 AM EDT
     Thursday for LEZ146>148.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...Oudeman
LONG TERM...Oudeman
AVIATION...TK
MARINE...Oudeman

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 6:17 AM EDTRiver Flood WarningCLEHolmes, Wayne7 hr

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.